Alert archive / Oklahoma / River Flood Warnings in 2019
River Flood Warning 63, NWS Tulsa, OK
NWS Tulsa, OK issued this river flood warning at Jun 6, 2019, 8:44 AM CDT for LeFlore County, Oklahoma. It took effect at Jun 6, 2019, 6:10 PM CDT. It was in force for 38 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 6, 2019, 8:44 AM CDT (13:44 UTC)
- In effect from
- Jun 6, 2019, 6:10 PM CDT
- Expired
- Jun 8, 2019, 7:40 AM CDT
- In force
- 38 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Flood severity
- Minor
County LeFlore County, OK
The radar
The Western Arkansas radar (KSRX), 14 km from the middle of the area, began a volume at 13:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Poteau River near Panama (PANO2). The gauge peaked at 29.43 ft at Jun 7, 2019, 2:00 AM CDT.
- Action stage
- 29 ft
- Minor stage
- 29 ft
- Moderate stage
- 33 ft
- Major stage
- 41 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07249413, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
326 WGUS44 KTSA 061344 FLWTSA BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Tulsa OK 844 AM CDT Thu Jun 6 2019 ...The National Weather Service in Tulsa has issued a Flood Warning for the following rivers in Oklahoma... Poteau River near Panama affecting Le Flore County. OKC079-062143- /O.NEW.KTSA.FL.W.0063.190606T2315Z-190608T1240Z/ /PANO2.1.ER.190606T2315Z.190607T1800Z.190608T0640Z.NO/ 844 AM CDT Thu Jun 6 2019 The National Weather Service in Tulsa has issued a * Flood Warning for The Poteau River near Panama * from this evening to Saturday morning. * At 8:30 AM Thursday, the stage was 27.58 feet. * Flood stage is 29.0 feet. * Minor flooding is forecast. * Forecast...The Poteau River near Panama is expected to rise above flood stage this evening and continue to rise to near 29.9 feet by early Friday afternoon. The river is expected to fall below flood stage Saturday before dawn. * Impact...At 29.0 feet, minor agricultural flooding occurs. && LAT...LON 3540 9449 3540 9439 3523 9442 3504 9462 3521 9470 $$
5 follow-up statements
921 WGUS84 KTSA 061915 FLSTSA Flood Statement National Weather Service Tulsa OK 215 PM CDT Thu Jun 6 2019 ...The Flood Warning continues for the following rivers in Arkansas...Oklahoma... Poteau River near Panama affecting Le Flore County. Lee Creek near Van Buren affecting Crawford and Sequoyah Counties. ARC033-OKC135-070314- /O.CON.KTSA.FL.W.0052.000000T0000Z-190608T0900Z/ /VBRA4.3.ER.000000T0000Z.190601T1318Z.190608T0300Z.UU/ 215 PM CDT Thu Jun 6 2019 The Flood Warning continues for The Lee Creek near Van Buren. * until late Friday night. * At 6:46 AM Thursday, the stage was 403.0 feet. * Minor flooding is occurring but the river is slowly falling. * Flood stage is 401.0 feet. * Forecast...The river will continue falling to below flood stage by late Friday evening. * Impact...At 402.0 feet, the access road into Tailwater Park may be impassable due to high water. The recreational vehicle campground near Rena Road is affected by high water. && LAT...LON 3554 9437 3542 9437 3542 9442 3554 9452 $$ OKC079-070314- /O.EXT.KTSA.FL.W.0063.190606T2310Z-190608T1240Z/ /PANO2.1.ER.190606T2310Z.190607T1800Z.190608T0640Z.NO/ 215 PM CDT Thu Jun 6 2019 The Flood Warning continues for The Poteau River near Panama. * from this evening to Saturday morning. * At 1:30 PM Thursday, the stage was 28.44 feet. * Flood stage is 29.0 feet. * Minor flooding is forecast. * Forecast...The Poteau River near Panama is expected to rise above flood stage this evening and continue to rise to near 29.9 feet by early Friday afternoon. The river is expected to fall below flood stage Saturday before dawn. * Impact...At 29.0 feet, minor agricultural flooding occurs. && LAT...LON 3540 9449 3540 9439 3523 9442 3504 9462 3521 9470 $$
226 WGUS84 KTSA 070146 FLSTSA Flood Statement National Weather Service Tulsa OK 846 PM CDT Thu Jun 6 2019 ...The Flood Warning continues for the following rivers in Oklahoma... Poteau River near Panama affecting Le Flore County. OKC079-070946- /O.EXT.KTSA.FL.W.0063.000000T0000Z-190608T0112Z/ /PANO2.1.ER.190607T0045Z.190607T1200Z.190607T1912Z.NO/ 846 PM CDT Thu Jun 6 2019 The Flood Warning continues for The Poteau River near Panama. * until Friday evening, or until the warning is cancelled. * At 8:30 PM Thursday, the stage was 29.09 feet. * Flood stage is 29.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The Poteau River near Panama will continue rising to near 29.3 feet Friday morning. The river is expected to fall below flood stage early Friday afternoon. * Impact...At 29.0 feet, minor agricultural flooding occurs. && LAT...LON 3540 9449 3540 9439 3523 9442 3504 9462 3521 9470 $$
958
WGUS84 KTSA 070747
FLSTSA
Flood Statement
National Weather Service Tulsa OK
247 AM CDT Fri Jun 7 2019
...The Flood Warning continues for the following rivers in
Oklahoma...
Poteau River near Panama affecting Le Flore County.
...The Flood Warning continues for the following rivers in
Arkansas...Oklahoma...
Arkansas River at Van Buren affecting Crawford and Sebastian
Counties.
Arkansas River at Ozark Lock and Dam affecting Franklin...Johnson
and Logan Counties.
Lee Creek near Van Buren affecting Crawford and Sequoyah Counties.
ARC033-131-071546-
/O.CON.KTSA.FL.W.0033.000000T0000Z-000000T0000Z/
/VBUA4.3.ER.190522T1030Z.190601T0515Z.000000T0000Z.NR/
247 AM CDT Fri Jun 7 2019
The Flood Warning continues for
The Arkansas River at Van Buren.
* until further notice, or until the warning is cancelled.
* At 2:00 AM Friday, the stage was 26.73 feet.
* Flood stage is 22.0 feet.
* Moderate flooding is occurring but the river is falling.
* Forecast...The Arkansas River at Van Buren will continue falling but
will remain above 23.5 feet thru Tuesday. The flow will drop from
249020 cubic feet per second currently to around 145000 cubic feet
per second by Tuesday evening.
* Impact...At 27.0 feet, extensive lowland flooding occurs east of the
I-540 bridge to Vache Grasse Creek. Sand and gravel companies,
marine terminals, and similar businesses in the floodplain begin to
flood. The lowest seating rows in the Kelley Park amphitheater are
covered by high water.
&&
LAT...LON 3549 9439 3539 9422 3531 9422 3531 9454 3540 9454
$$
ARC047-071-083-071546-
/O.CON.KTSA.FL.W.0051.000000T0000Z-000000T0000Z/
/OZGA4.3.ER.190523T0200Z.190530T1800Z.000000T0000Z.NR/
247 AM CDT Fri Jun 7 2019
The Flood Warning continues for
The Arkansas River at Ozark Lock and Dam.
* until further notice, or until the warning is cancelled.
* At 2:00 AM Friday, the stage was 364.8 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Flood stage is 357.0 feet.
* Forecast...The river will continue falling to a stage of 364.2 feet
by Saturday morning. The flow will drop from 297930 cubic feet per
second currently to around 160000 cubic feet per second by Tuesday
evening. The pool elevation is 371.57 feet.
* Impact...At 365.0 feet, County Roads 228 and 4 south of Coal Hill in
Johnson County are inundated. Roads northeast of Scranton in Logan
County are inundated by backwater up Cane Creek. This is an
extremely dangerous and life threatening situation.
&&
LAT...LON 3546 9405 3550 9382 3542 9347 3536 9349
3531 9371 3540 9385
$$
ARC033-OKC135-071546-
/O.CON.KTSA.FL.W.0052.000000T0000Z-190608T0900Z/
/VBRA4.3.ER.000000T0000Z.190601T1318Z.190608T0300Z.UU/
247 AM CDT Fri Jun 7 2019
The Flood Warning continues for
The Lee Creek near Van Buren.
* until late tonight, or until the warning is cancelled.
* At 1:28 AM Friday, the stage was 403.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 401.0 feet.
* Forecast...The river will continue falling to below flood stage by
tonight.
* Impact...At 404.0 feet, Tailwater Park is inundated. Some permanent
structures in the park are flooded. A recreational vehicle
campground near Rena Road may be flooded. Rena Road is inundated by
high water just east of the bridge over Lee Creek.
&&
LAT...LON 3554 9437 3542 9437 3542 9442 3554 9452
$$
OKC079-071546-
/O.EXT.KTSA.FL.W.0063.000000T0000Z-190608T1434Z/
/PANO2.1.ER.190607T0045Z.190607T1800Z.190608T0834Z.NO/
247 AM CDT Fri Jun 7 2019
...Flood Warning extended until Saturday morning...
The Flood Warning continues for
The Poteau River near Panama.
* until Saturday morning, or until the warning is cancelled.
* At 2:30 AM Friday, the stage was 29.42 feet.
* Flood stage is 29.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The Poteau River near Panama will continue rising to
near 29.7 feet this afternoon. The river is expected to fall below
flood stage early Saturday morning.
* Impact...At 29.0 feet, minor agricultural flooding occurs.
&&
LAT...LON 3540 9449 3540 9439 3523 9442 3504 9462 3521 9470
$$
Lacy138 WGUS84 KTSA 071343 FLSTSA Flood Statement National Weather Service Tulsa OK 843 AM CDT Fri Jun 7 2019 ...The Flood Warning is cancelled for the following rivers in Oklahoma... Bird Creek near Owasso-Mingo affecting Tulsa County. ...The Flood Warning continues for the following rivers in Oklahoma... Bird Creek near Sperry affecting Osage and Tulsa Counties. Poteau River near Panama affecting Le Flore County. OKC113-143-072142- /O.EXT.KTSA.FL.W.0068.190607T2000Z-190608T1934Z/ /SPEO2.1.ER.190607T2000Z.190608T0600Z.190608T1334Z.NO/ 843 AM CDT Fri Jun 7 2019 ...Flood Warning extended until Saturday afternoon... The Flood Warning continues for The Bird Creek near Sperry. * from this afternoon to Saturday afternoon, or until the warning is cancelled. * At 8:00 AM Friday, the stage was 18.72 feet. * Flood stage is 21.0 feet. * Minor flooding is forecast. * Forecast...The Bird Creek near Sperry is expected to rise above flood stage late this afternoon and continue to rise to near 23.5 feet by late tonight. The river is expected to fall below flood stage Saturday morning. * Impact...At 24.0 feet, moderate flooding occurs in rural areas from Skiatook to Turley. && LAT...LON 3640 9593 3620 9590 3620 9598 3640 9605 $$ OKC143-071413- /O.CAN.KTSA.FL.W.0064.000000T0000Z-190607T1900Z/ /OWSO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 843 AM CDT Fri Jun 7 2019 The Flood Warning is cancelled for The Bird Creek near Owasso-Mingo. * At 8:00 AM Friday, the stage was 16.78 feet. * Flood stage is 18.0 feet. * Forecast...The Bird Creek near Owasso-Mingo crested below flood stage early this morning at 17.0 feet. The river will remain below flood stage. * Impact...At 17.0 feet, faster flows are expected along the river but no flooding occurs. && LAT...LON 3627 9570 3618 9570 3618 9594 3627 9594 $$ OKC079-072116- /O.EXT.KTSA.FL.W.0063.000000T0000Z-190607T2116Z/ /PANO2.1.ER.190607T0045Z.190607T0715Z.190607T1516Z.NO/ 843 AM CDT Fri Jun 7 2019 The Flood Warning continues for The Poteau River near Panama. * until this afternoon,. * At 8:30 AM Friday, the stage was 29.13 feet. * Flood stage is 29.0 feet. * Minor flooding is occurring. * Forecast...The Poteau River near Panama will continue falling to below flood stage by late this morning. * Impact...At 29.0 feet, minor agricultural flooding occurs. && LAT...LON 3540 9449 3540 9439 3523 9442 3504 9462 3521 9470 $$
103 WGUS84 KTSA 071851 FLSTSA Flood Statement National Weather Service Tulsa OK 151 PM CDT Fri Jun 7 2019 ...The Flood Warning is cancelled for the following rivers in Oklahoma... Bird Creek near Sperry affecting Osage and Tulsa Counties. Poteau River near Panama affecting Le Flore County. OKC113-143-071921- /O.CAN.KTSA.FL.W.0068.000000T0000Z-190608T1934Z/ /SPEO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 151 PM CDT Fri Jun 7 2019 The Flood Warning is cancelled for The Bird Creek near Sperry. * At 1:00 PM Friday, the stage was 19.45 feet. * Flood stage is 21.0 feet. * Forecast...The Bird Creek near Sperry will crest below flood stage at 19.5 feet early this evening. && LAT...LON 3640 9593 3620 9590 3620 9598 3640 9605 $$ OKC079-071921- /O.CAN.KTSA.FL.W.0063.000000T0000Z-190607T2116Z/ /PANO2.1.ER.190607T0045Z.190607T0715Z.190607T1455Z.NO/ 151 PM CDT Fri Jun 7 2019 The Flood Warning is cancelled for The Poteau River near Panama. * At 1:30 PM Friday, the stage was 28.52 feet. * Flood stage is 29.0 feet. * The river fell below flood stage late this morning. * Forecast...The Poteau River near Panama will continue falling and remain below flood stage. && LAT...LON 3540 9449 3540 9439 3523 9442 3504 9462 3521 9470 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this river flood warning went out at Jun 6, 5:51 AM CDT, 2 hours 53 minutes earlier.
Area forecast discussion, Jun 6, 5:51 AM CDT, 2 hours 53 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
551 AM CDT Thu Jun 6 2019
.DISCUSSION...
Highly variable flight conditions will be the rule this forecast
period. Will see a gradual increase in showers and some
thunderstorms across the region through this afternoon, with
significant reduction to visibility likely with heavier showers
or storms. In general expect precip to decrease after 00z with
ceilings remaining MVFR in general.
&&
.PREV DISCUSSION... /Issued 258 AM CDT Thu Jun 6 2019/
DISCUSSION...
Upper low, currently over southeast NM will lift northeast into
Oklahoma today. Scattered showers/thunderstorms have begun to
develop over central Oklahoma early this morning. Latest HRRR runs
indicate thunderstorm activity will likely lift into northeast
/east-central OK this morning. PWATs ahead of upper system
forecast to be near 2 inches with the potential for heavy rainfall
in the stronger storms. Although widespread flooding is not
expected, localized flash flooding appears likely given the slow
storm motions expected/high rain rates. In addition, portions of
southeast Oklahoma/west-central Arkansas have greatly reduced
flash flood guidance from Wednesday's storms. A flash flood watch
will therefore be issued for the entire area through tonight.
Localized 3 to 4 inch rainfall amounts will be possible, although
most locations will more than likely see 1/2 to one inch.
Upper low will move east into Arkansas during the day Friday.
Low level moisture will persist on back side of system and with
surface heating, additional showers/scattered thunderstorms will
likely redevelop over eastern Oklahoma/northwest Arkansas.
Precipitation chances will begin to taper off from west to east
Friday night into Saturday. Drier air-mass will filter into the
region Sunday night into Monday with dry/mild conditions through
mid week as high pressure builds into the central/southern
plains.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 81 66 82 66 / 80 60 50 10
FSM 82 67 82 67 / 80 60 60 20
MLC 81 65 81 66 / 70 40 40 10
BVO 80 65 82 65 / 80 60 50 10
FYV 79 64 78 63 / 80 70 60 20
BYV 79 64 77 64 / 80 70 70 30
MKO 80 66 81 66 / 80 60 60 10
MIO 80 64 81 64 / 80 70 60 10
F10 80 65 80 66 / 80 50 40 10
HHW 83 67 83 67 / 50 40 40 10
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flash Flood Watch through Friday morning for OKZ049-053>076.
AR...Flash Flood Watch through Friday morning for ARZ001-002-010-011-
019-020-029.
&&
LONG TERM....99Hazardous weather outlook, Jun 6, 4:59 AM CDT, 3 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 459 AM CDT Thu Jun 6 2019 ARZ001-002-010-011-019-020-029-OKZ049-053>076-071000- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 459 AM CDT Thu Jun 6 2019 ...HEAVY RAINFALL WITH LOCALIZED FLASH FLOODING POSSIBLE TODAY... This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. SEVERE THUNDERSTORM. RISK...Limited. AREA...Mainly Southeast Oklahoma. ONSET...Afternoon. FLASH FLOOD. RISK...Limited. AREA...Eastern Oklahoma and Western Arkansas. ONSET...Ongoing. HEAVY RAIN. RISK...Elevated. AREA...Eastern Oklahoma and Western Arkansas. ONSET...Ongoing. DISCUSSION... Numerous showers and thunderstorms will continue to spread across eastern Oklahoma and western Arkansas during the day today. These will be slow-moving, efficient rain producers, and will likely result in localized quick-onset flash flooding. There will also be some threat of rises on areas streams and rivers, depending on where the heaviest rains fall. In addition to heavy rain, some stronger cells may produce marginally severe hail and wind gusts, especially across southeast Oklahoma. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. FRIDAY through SATURDAY...Thunderstorm Potential. SUNDAY through WEDNESDAY...No Hazards. EXTENDED DISCUSSION... Showers and thunderstorms will continue to gradually decrease in coverage through Saturday, with some threat of locally heavy rainfall continuing. Dry and cooler weather will prevail for the early part of next week. EMERGENCY MANAGEMENT PLANNING STATEMENT... Continue to monitor ongoing weather conditions, especially in areas that are still dealing with overland flooding. Lake levels remain well above normal and any additional heavy rain may lead to increased river levels. weather.gov/tulsa contains additional information.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 8:07 PM CDT | Flash Flood Warning | TSA | Latimer, LeFlore | 5 hr |
| Jun 6, 3:20 AM CDT | Flash Flood Watch | TSA | Adair, Cherokee, Choctaw, Craig, Creek, Delaware and 16 more | 22 hr |
| Jun 6, 1:36 PM CDT | Areal Flood Advisory | TSA | Adair, Cherokee | 3 hr |
| Jun 6, 1:54 PM CDT | River Flood Advisory | TSA | Cherokee | 13 hr |
| Jun 6, 2:36 PM CDT | Areal Flood Advisory | TSA | Osage, Pawnee | 3 hr |
| Jun 6, 2:37 PM CDT | Areal Flood Advisory | TSA | Creek, Okmulgee, Tulsa | 3 hr |
| Jun 6, 3:20 PM CDT | Flash Flood Warning | TSA | Creek, Muskogee, Okmulgee, Osage, Pawnee, Rogers and 2 more | 6 hr |
| Jun 6, 4:10 PM CDT | Special Weather Statement | TSA | Rogers | 35 min |
| Jun 6, 4:22 PM CDT | Flash Flood Warning | TSA | Rogers, Wagoner | 6 hr |
| Jun 6, 5:06 PM CDT | Flash Flood Warning | TSA | Adair, LeFlore, Sequoyah | 6 hr |
| Jun 6, 5:36 PM CDT | Flash Flood Warning | TSA | Haskell, LeFlore, Muskogee, Sequoyah | 6 hr |
| Jun 6, 6:00 PM CDT | Flash Flood Warning | TSA | Craig, Mayes, Rogers | 5 hr |
| Jun 6, 6:46 PM CDT | Areal Flood Warning | TSA | Osage, Rogers, Tulsa, Wagoner | 6 hr |
Nearby
River Flood Warnings in Oklahoma, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.